# SDR 2025FA0000407

- Difficulty date: June 18, 2025
- Submitted: June 18, 2025
- Operation: General aviation
- Aircraft: N805KP
- Make and model: Airtrc AT802A
- Aircraft serial: 802A0673
- System (JASC): 2782 · Leading Edge Slat Actuator
- Part: Flex Coupling
- Part number: B10006
- Condition: Broken
- Location: Zone 100
- Part time: 576 hours
- Component: Actuator
- Component part number: 7003131502
- Stage of operation: AG
- How discovered: O
- Nature of condition: P
- Precautionary procedure: A

## Discrepancy

AN AIR TRACTOR AT802A WAS INVOLVED IN A TAKE-OFF INCIDENT, CAUSING SUBSTANTIAL DAMAGE. THE PIC LOOKED TO HIS LEFT AND RIGHT DURING TAKEOFF AND NOTICED THE FLAPS WERE RETRACTING UNCOMMANDED AFTER SELECTING 20 DEGREES FOR TAKEOFF. ASI DISCOVERED THAT THE FLAP ACTUATOR ASSEMBLY COUPLING, PART NUMBER B100-06, WHICH SERVES AS THE CONNECTION BETWEEN THE ELECTRIC FLAP MOTOR AND THE ACTUATOR LYING AT THE BOTTOM OF THE AIRCRAFT, WAS BROKEN. UPON EXAMINATION, IT WAS FOUND THAT THE METAL KEYS WITHIN THE COUPLING HAD SHEARED OFF, LEADING TO THE FAILURE OF THIS CRITICAL COMPONENT. ACCORDING TO AIR TRACTOR SERVICE LETTER (SL) 260, WHICH PROVIDES DETAILED INFORMATION REGARDING THE FLAP ACTUATOR COUPLING, THE MANUFACTURER RECOMMENDS REPLACING THE COUPLING AFTER 400 HOURS OF OPERATION. HOWEVER, IN THIS INSTANCE, THE COUPLING FAILED AT 575.7 HOURS, SIGNIFICANTLY EXCEEDING THE RECOMMENDED REPLACEMENT INTERVAL.
